Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
LiLy_89

Birth control pills????

hey, i've been on the regimen for over a month now and even though i have seen slight results, i'd like to know if anyone has tried the regimen while being on the pill or the patch?....would it really improve my acne? hoping to hear from anyone very soon, thanks! :pray:

Share this post


Link to post
Share on other sites
Guest LDanielle

I'm on Dianette too it does all the stuff SatanInHeels said, especially the crying and feeling more sensitive all the time, stops period pains too which is good. And I have noticed a small increase in boob size which is good. :dance: I rarely get any new spots since I've been on it a few months. I would try it if I were you (but don't expect some dramatic improvement).

Share this post


Link to post
Share on other sites

There are lots of reviews of dianette on this website, in the product ratings page under oral medication that you might like to read. It does clear your skin quite a bit, but it made me soooo teary and down! Try it, but just be careful that you dont turn into a moody cow!

Share this post


Link to post
Share on other sites
Guest mishmosh

Not everyone can be prescribed 'The Pill' though, especially if there is a history of high blood pressure and stokes in your family.

Share this post


Link to post
Share on other sites

hey you guys, thanks a bunch for the info, i really appreciate it, just one more thing.....how do i know which pill is right for me?.....does a doctor have to prescribe it or can i just pick it up at the drugstore?....sorry for the obvious questions, but i've never taken birth control pills, oh and it there a probability that if i do take the pill it would make my acne worse?, can that happen?, can it instead of helping me clear my skin make it go all crazy on me like when i'm on my period?, and besides from being super sensitive, are there any other side effects i should know about?....oh, and thanks to the people who answered :clap:

Share this post


Link to post
Share on other sites
Guest mishmosh

a couple of brands made me feel so tired I could barely get out of bed.

It is a case of finding the right one (none cleared my spots in any way).

Also, there is an increased risk of breast cancer :doubt:

Share this post


Link to post
Share on other sites

Your doctor will prescribe u the right one for u. But beware: the "acne" pill might cause u to be depressed for no reason coz it did for me and it definently makes u more sensitive and cry heaps! But it makes ur periods more regular and stops pains and stuff...

Share this post


Link to post
Share on other sites

I did... Once I stop using BP and Birthcontrol pills. I develop severe acne. It was a big mistake for me. U.U

Share this post


Link to post
Share on other sites
Guest FearlessBunnyLove

How long did it take for side effects to set in? I took birth control for a short time and I'm thinking of asking for it again.

Share this post


Link to post
Share on other sites

I was so hesitant when i first got prescribed birth control. I nearly didn't start it at all. I read all these messages of people saying that it worked ok until they came off it and then there acne went crazy but i also read loads of posts saying that birth control had cleared people up completely. I ended up deciding that i tried so many other things that failed and this could be the one that works for me so i forced myself to start it.

For me the side effects started on the second day. That day i ate absolutely nothing because even the idea of food made me feel sick. The end of that day i ended up actually being sick. For the first couple of weeks i felt terrible, felt sick all the time and hardly ate anything. Most people say that taking birth control pills make them put weight on but for me i actually lost weight! Just the thought of food that i would eat a lot of actually made me feel sick.

I have to agree that birth control pills make you very sensitive and i found myself crying or nearly crying over either stupid things or often over nothing at all! I also got headaches and although i didnt get period pains i had backache worse than usual round that time.

However after about the first month my side effects have faded. I still have a horrible sicky feeling sometimes and most of the time i feel over tired but i'm not sure if that's the pills or not! I also get headaches but again i can't blame them entirely on the pills.

I guess birth control like so many other things works for some and not for others. Your doctor will prescribe you one. To be honest i haven't noticed a proper change in my acne at all while taking birth control but im hoping there's still time for it to change!

Share this post


Link to post
Share on other sites

Birth control is basically a dose of hormones. So yep, they can affect you in any number of ways.

I'm on the Depo shot - which can actually worsen acne. Luckily, I don't seem to have that side effect. Also, I'm on birth control to prevent pregnancy, and a shot 4 times a year is just way more convient (and for me, safer!) than remembering to take a pill everyday.

But, yeah, b.c can be a bit of a grab-bag. Talking to a doctor (or going to your nearest Planned Parenthood) is a good idea first!

Share this post


Link to post
Share on other sites

I'm on BCP's...I think it has helped my skin to a certain point...I don't think I suffer any side effects...the only bad thing is that it took long for it to start working...clearing up my skin

Share this post


Link to post
Share on other sites

Elsewhere, I had been on DP as well in the past (not anymore) and I also heard it could affect my skin and even possibly cause yeast infections. It is different for everyone. My skin naturally fluctuates, but the acne is nevertheless consistent. Sometimes (less of the time), it is more under control, and skin overall seems clearer and it may not look like I have as much of a problem, but when it turns bad, it is clear that I suffer from acne (not the occasional pimples). Over the years, it has ranged from mild to more severe (from oily skin, to large pores, to whiteheads, blackheads, inflamed irritated acne and cysts, itchy skin, dullness, red marks/slight scarring, etc.), and I have tried different things, some that seemed to aggravate the case.

It's funny how when it is calmer almost all of those things are less obvious, but those days are not frequent.

If people could see the difference between the better and worse days, without make-up, they would understand.

But slowly, I seem to be heading in the right direction. I think it helped somewhat when I stopped using OTC stuff. And maybe other factors as well, but it's hard to tell, as I can still get bad breakouts and it is not merely hormonal where it is only during that time of the month.

Still searching for the solution. :angel:

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×